# SDR 2003UALA00607

- Difficulty date: August 1, 2003
- Submitted: August 19, 2003
- Operation: Air carrier
- Aircraft: N347UA
- Make and model: Boeing 737322
- Aircraft serial: 24251
- Aircraft time: 44,297 hours, 24,178 cycles
- Engine: Ge CFM56*
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Pump
- Condition: Leaking
- Location: Hyd System
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

AIRCRAFT MADE A LANDING UNDER AMBER ALERT DUE TO HYDRAULIC FLUID LEAKAGE. INSPECTION REVEALED THAT THE B SYSTEM ENGINE DRIVEN HYDRAULIC PUMP WAS LEAKING FROM THE SPLINED INPUT SHAFT.  THE PUMP WAS REPLACED AND THE SYSTEM WAS TESTED WITH NO LEAKS NOTED.  INTERNAL INSPECTION OF THE PUMP REVEALED THAT IT HAD OVERHEATED IN SERVICE, DAMAGED INTERNAL COMPONENTS.  SUBSEQUENT INSPECTION OF THE AIRCRAFT ENGINE DRIVEN PUMP CASE DRAIN FILTERS DISCOVERED THAT THE FILTER ELEMENTS WERE CLOGGED, PREVENTING ADEQUATE FLOW OF HYDRAULIC FLUID THROUGH THE PUMP CASE.
